Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 135, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 21, 2001, 6:59 PM CDT for Sainte Genevieve County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 21, 2001, 6:59 PM CDT (23:59 UTC)
- Expired
- Jul 21, 2001, 7:45 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 220000 SVRSTL MOC186-220045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 659 PM CDT SAT JUL 21 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI * UNTIL 745 PM CDT * AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORHTWEST OF STE. GENEVIEVE...MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IN THE PATH... BLOOMSDALE ROCKY RIDGE WEINGARTEN COFFMAN SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3796 8999 3807 9017 3787 9043 3772 9019 GKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:30 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 21, 3:30 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT SAT JUL 21 2001 ...UPGRADED TO EXCESSIVE HEAT WRNG FOR ENTIRE CWA... HEAT GRDLY TAKING HOLD AS PCPN/CLD SHIELDS ARE MSG TDA. MID AFTN HEAT INDEX 105-110 TDA. HV OPTED TO KEEP HOT WX INTO MONDAY. THIS THROWS US INTO EXCESSIVE CRITERIA. FIRST 48 HRS LOOK HOT AND DRY...NEXT 120HRS LOOK COOLER AND EXTRMLY WET. RDG BEGINS TO RETROGRADE TO WRN STATES...SAME LOCATION THAT HAS DOMINATED THIS AREA FOR PAST THREE YEARS OFF AND ON. THIS WILL COME ABOUT AS RIDGE EVENTUALLY FLATTENS...THEN RETROGRADES AS UNSEASONABLY DEEP TROF SETS UP IN EAST. MRG HAS 1032MB HIGH OVR ERN GREAT LAKES BY FRIDAY WITH BELOW ZERO 850MB TEMPS THERE. THIS WILL RESULT IN STRENGTHENING STNRY FNT SAGGING SWD INTO SRN MO WITH STG OVRRNG PATTERN SETTING UP...ESP FOR WED AND THUR. WILL UPGRADE HEAT ADVISORY TO EXCESSIVE HEAT WRNG AND ISSUE NPW ACCORDINGLY. A FEW ERN CWA COUNTIES WERE NOT IN ORIGINAL HEAT ADVISORY BUT THEY WILL BE ADDED TO THE WRNG ANYWAY. TROPICAL PLUME STILL SWINGING AROUND AND THRU AREA. THIS MAKES PCPN EVENTS VERY EFFICIENT SHOULD THEY OCCUR. ONE EXAMPLE FOR OUR AREA WAS TWO MEASUREMENTS OF 6.50 AND 6.70 INCHES OF RAIN IN EAST ALTON ILLINOIS FROM THURSDAY EVENT. WE HAD FLASH FLOOD WRNGS OUT BUT 88D SHOWED 4-5 INCH MAXIMUM AND WAS TOO CONSERVATIVE. REACH CRITERIA...AND S IL LKS DOUBTFUL DUE TO CLDS/PCPN. THIS LVS AREAS ALG MS RVR AS THE BIG QUESTION MARK. IF PCPN TRENDS DO PAN OUT AS DESCRIBED ABV...THE LACK OF RAIN SHUD ALLOW TEMPS TO CLIMB TO NR GUID VALUES. EVEN THO CLDS WL KP TEMPS FROM GETTING OUT OF HAND...VRY HI DWPTS AND TEMPS ARND 90 WL BE ENUF TO HIT THE MARK BOTH TDA AND SUN. S IL MAY ALSO REACH CRITERIA ON SUN...BUT BLV ITS PRUDENT TO LK AT A CPL MORE MDL RUNS TO BTR DETERMINE CLDS/PCPN THRT FOR THIS AREA. .STL...EXCESSIVE HEAT WRNG THRU MON...ALL OF CWA INCLUDING CNTRL/E MO...AND XTRM SW IL PEDIGO
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.